Jump to content
Important Survey - Please Participate ×

Problems healing Gabareceptors; hypnic jerks, tinnitus, fatigue, visual snow


[M5...]

Recommended Posts

Been taking tramadol and gabapentin for years, averaging 400-500mg of tramadol / day for 2-3 years and 600-1200mg of gabapentin on and off for a few years as well. Been clean from both of them since the start of August, nearly 3 months and have managed to take only Ambien 25mg a day on average for the past 6-8 months.

 

I have tried to stop cold turkey with ambien twice and lasted four days, the second time being more brutal as I was able to get an hour or two of sleep during those 4 days, low quality rem sleep of which I would constantly be woken up with hypnic jerks (myoclonus), where my body would jerk with what seemed to be nerve pain on my legs, chest, heart, head. It has made falling asleep without the ambien a terrifying and anxious ordeal as these jerks also seem to have me woken up with visual distortions (extreme visual snow etc).

 

Since I've quit the tramadol and gabapentin, and passing the acute withdrawals from them, I thought I was in the clear with one more chemical to abstain from. Seems like its been anything but that, as I continued with my ambien usage, I have grown progressively more fatigued, depressed, anxious, nervous (literally where my nervous system is heightened, loud noises or thuds many times jolting me with nerve pain), tinnitus has increased as well as hyperacusis (sensitivity to noise). Dizzyness, extreme inattentiveness, not being able to focus has been debilitating but what concerns me very much is the hypnic jerks. As I begin to fall asleep, I get flashes of lights, strange shifts in consciousness, and the jolts and if I do happen to pass towards sleep, its usually always REM sleep that last for 15-20 minutes before waking up by another jolt. So I continue to take ambien as I have no idea what to do.

 

I was given a month prescription of Ativan to stable me out but know that this will only worsen the problems. I need to let my gaba receptors heal and benzos would be totally counter productive. I should mention when I take the Ativan and Ambien, much if not most of the symptoms (visual snow, dizziness, failure to focus, depression, tinnitus, hyperacusis, hypnic jerks) go away.

 

Was thinking about starting a low daily dose of tramadol 100-150mg / day to ward of depression as I had great results from it when taking it and to help with the withdrawals from Ambien and the little bit of Ativan I started taking. I understand it could raise my seizure threshold and will take caution with it but have had success in the pass taking tramadol only to avoid all other chemicals. Perhaps a month or two taking tramadol, abstaining from the benzos could give me time to heal my gaba receptors. What do you guys think?

 

Link to comment
Share on other sites

Any suggestions would be greatly appreciate it, I'm really in need to make some change because these ambien are just messing me up more. It would be a low dose of tramadol a day, no more than 150mg / day which will help me get out of bed and be more active and most of all get off the ambien. I have a few ativana to help prevent a possible seizure.
Link to comment
Share on other sites

It's hard to advise without a signature - the only one I know is GABAreceptors who got off Ambien using Ativan.  Perhaps you should also post on Z drug thread http://www.benzobuddies.org/forum/index.php?topic=97331.msg2242741#msg2242741  - having been through hell on a Z drug - I believe no one really knows how short-term the drug is in your body because it depends on long use and/or at high doses.  No on knows how long it lasts in your deep tissues or organs so, what I am saying, is that Ambien is no joke and better to be on another longer acting benzo while you taper off of Ambien first.  This was GABAreceptors experience.  WBB
Link to comment
Share on other sites

Well, there are no shortcuts through this - gaba receptors take a long time to heal, and other drugs just need to be tapered off later, and have their own discontinuance symptoms which suck to go through..

 

I think the adderall I have been on helped me a bit during my taper and when I jumped, but I'm planning on getting off of that in the spring, and that is really going to suck.  Just buckle up, this is a hell of a bumpy ride, for most of us.. - Eric

Link to comment
Share on other sites

I've had 5-6 years of continual zopiclone use and can relate to all the symptoms you've mentioned.  While I never took a high dose  (always half a 7mg nightly),  I couldn't go without, and believe I was in a constant state of slow withdrawals because I needed more.  My nervous system started breaking down before I came off them, and I did a 'kind of' cold turkey;  - after 3 weeks I had to admit defeat and trawled through the net and found the Ashton Manual which recommended a valium taper.    Because I'd already done 3 weeks, I thought I'd manage on ativan (and phernagan) which my Dr readily supplied.    Over the course of a month, I took phernagan on 4 nights, a combination of a phernagan and quarter of 1mg ativan, and on other nights managed with a half ativan.    I am an avid pill cutter, but also, because I'm 61 years, I'm very sensitive to meds to don't seem to use much.    I colour coded a calendar to montor what drugs I took.

 

I sleps with a low light on, to help with the visuals.  The phernagan did help with the hypnic jerks (phernagan was mentioned in the Ashton Manual as a 'last resort' for some people), but for some reason it frightened me so i didn't take it often.    I had the burning legs and arms which did pass.  The ativan did help, even though I used it very sparingly - I figured if i did get addicted to it, I would then do a valium taper.    I had my last zopiclone early June.    On the worst nights I've had quarter, sometimes half, ativan.  I haven't had anything for 8 weeks.    I did get pins and needle sensations which ended up being related to a sluggish gut;  once I was on omaprazol and domperidone the sensation stopped, although my gut still gives me grief.    The sensation of watching tv and being unable to concentrate, I think, is a bit like vertigo (or a bit like hypnic jerks when awake?), and I have it on the computer, or even talking to someone;  it seems to be worse when my stomach's a bit sluggish to, so perhaps is stress/toxin related;  when I'm comfortable and relaxed it doesn't happen.

 

I've had huge improvements since 1st May, and my main worry has been 'when does the damage stop and the healing begin',  but I know I am healing; it just doesn't happen overnight.  I thought I would be better by the end of July, then August, then September, then October, but, listening to your symptoms, I can see how much I have improved.  Some nights I don't get a good sleep, but I had no trouble going to sleep.... there are no more lights (yay I can sleep in the dark), no more hypnic jerks, no more pins and needles, no more sunburnt skin sensations...  just mainly gut issues, and the inability to multi-task at a fast pace/handle too much stress.      I really wish you the very very best;  it's hard to have faith when we feel so fragmented, but with support and hope we will get there....

 

Link to comment
Share on other sites

×
×
  • Create New...